MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80D305
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.The revision surgery was completed with no issue or adverse consequences to the patient.
 
Event or Problem Description
Information was received that during an implant procedure the nail was tested with the electronic remote controller (erc) on the back table and it was able to distract.The patient's tissue gap was normal and it was confirmed via fluoroscopy.When testing the nail while the patient is on the table, the nail was unable to distract while using the fast distractor max.Two hours of testing was performed and it was decided to exchange the nail and the pegs to prevent a possible infection.The surgery was completed with no issue or adverse consequences to the patient.The removed nail was tested with ls fast distractor max and after several very loud "clacks" the nail starts to move as if it were stuck at some point.Complaint 1 of 2.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) found no inconsistencies.While production x-rays were not identified, all functional testing data and acceptance criteria were recorded as passing.Upon receipt, the device was measured at 309.61mm.The longest recorded length of the nail at the time of manufacturing was 304.57mm, indicating that lengthening had occurred.Verification testing using a fast distractor confirmed that the nail was capable of lengthening.Additionally, when placed in the force test fixture, the nail met the minimum output requirement.Based on these findings, the root cause of the failure to distract remains undetermined.The issue could not be replicated, and all testing suggests that the nail is fully operational.

Brand Name
PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
patrick yrigoyen
101 enterprise suite 100
aliso viejo, CA 92656
8583442667
MDR Report Key19693490
Report Number3006179046-2024-00140
Device Sequence Number8027459
Product Code HSB
UDI-Device Identifier00812258020736
UDI-Public812258020736
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP12.5-80D305
Device Lot Number4052412AAA
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date02/03/2025
Date Device Manufactured05/24/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale